Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Feb 28, 2024, 5:16 AM EST for Franklin County, Madison County, Pickaway County, Ohio. It was in force for 29 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 5:16 AM EST (10:16 UTC)
- Expired
- Feb 28, 2024, 5:45 AM EST
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Franklin County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 5:20 AM EST | TSTM WND DMG | 2 S Hilliard, OH | Possible tornado. Trees and wires reported down, damage to homes on Hilliard-Rome Rd. Time estimated from radar. |
| Feb 28, 5:20 AM EST | TORNADO | 3 Ssw Jefferson, OH | Extensive damage to homes. Tornado likely - TDS observed on KILN RADAR. Time estimated from RADAR. |
| Feb 28, 5:26 AM EST | TORNADO | 2 Ssw Hilliard, OH | NWS storm survey confirms an EF1 tornado developed west of Hilliard and dissipated on the west side I-270. Maximum estimated winds of 110 mph, with damage to roofs and trees. |
| Feb 28, 5:28 AM EST | TORNADO 0 | 4 Nw Harrisburg, OH | EF0 tornado confirmed west of Darbydale in Franklin County, Ohio. Maximum winds of 70 MPH. |
| Feb 28, 5:29 AM EST | TORNADO 0 | 2 Wsw Harrisburg, OH | EF0 tornado confirmed near Harrisburg in Pickaway County, Ohio. Maximum winds of 70 MPH. |
| Feb 28, 5:31 AM EST | TSTM WND DMG | 3 Wsw Upper Arlington, OH | Possible tornado. Pine tree snapped at its base. |
| Feb 28, 5:31 AM EST | HAIL 1.5 | 1 Nne Grove City, OH | |
| Feb 28, 5:31 AM EST | HAIL 1.5 | 1 Wnw Grove City, OH | |
| Feb 28, 5:39 AM EST | TSTM WND DMG | 2 Ene Commercial Point, OH | Power poles downed on State Route 104. |
| Feb 28, 5:40 AM EST | TSTM WND DMG | 2 Sw Lockbourne, OH | Semi trailer flipped over on US-23 near Picway Road. |
| Feb 28, 5:46 AM EST | TSTM WND GST 53 | 2 Nne Whitehall, OH | |
| Feb 28, 5:48 AM EST | TSTM WND GST 58 | 2 Ene Lockbourne, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 4:40 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WFUS51 KILN 281016
TORILN
OHC049-097-129-281045-
/O.NEW.KILN.TO.W.0004.240228T1016Z-240228T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
516 AM EST Wed Feb 28 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Franklin County in central Ohio...
Northwestern Pickaway County in central Ohio...
Southeastern Madison County in central Ohio...
* Until 545 AM EST.
* At 515 AM EST, a severe thunderstorm capable of producing a tornado
was located over London, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Columbus, Grove City, Upper Arlington, Gahanna, Hilliard, Bexley,
Jefferson, Groveport, West Jefferson, Ohio State University, Lake
Darby, Easton, Whitehall, Grandview Heights, Obetz, Commercial
Point, Urbancrest, Valleyview, Marble Cliff, and Lafayette.
This includes the following Interstates...
I-70 in Ohio between mile markers 78 and 108.
I-71 in Ohio between mile markers 81 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3993 8339 3999 8344 4007 8291 3994 8286
3975 8290 3973 8344
TIME...MOT...LOC 1015Z 257DEG 45KT 3988 8339
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos2 follow-up statements
566
WWUS51 KILN 281020
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
520 AM EST Wed Feb 28 2024
OHC049-097-129-281045-
/O.CON.KILN.TO.W.0004.000000T0000Z-240228T1045Z/
Franklin OH-Pickaway OH-Madison OH-
520 AM EST Wed Feb 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EST FOR
FRANKLIN...NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON COUNTIES...
At 520 AM EST, a confirmed tornado was located southwest of Lake
Darby, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado. Radar shows tornado debris in the
air.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Gahanna, Hilliard, Bexley,
Jefferson, Groveport, West Jefferson, Ohio State University, Lake
Darby, Easton, Whitehall, Grandview Heights, Obetz, Commercial Point,
Urbancrest, Valleyview, Marble Cliff, and Lafayette.
This includes the following Interstates...
I-70 in Ohio between mile markers 78 and 108.
I-71 in Ohio between mile markers 81 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3993 8339 3999 8344 4007 8291 3994 8286
3975 8290 3973 8344
TIME...MOT...LOC 1020Z 251DEG 43KT 3991 8333
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Hatzos411
WWUS51 KILN 281030
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
530 AM EST Wed Feb 28 2024
OHC097-281040-
/O.CAN.KILN.TO.W.0004.000000T0000Z-240228T1045Z/
Madison OH-
530 AM EST Wed Feb 28 2024
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM EST for central Ohio.
&&
LAT...LON 3975 8290 3976 8325 4002 8321 4007 8291
3994 8286
TIME...MOT...LOC 1030Z 256DEG 48KT 3995 8315
$$
OHC049-129-281045-
/O.CON.KILN.TO.W.0004.000000T0000Z-240228T1045Z/
Franklin OH-Pickaway OH-
530 AM EST Wed Feb 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EST FOR FRANKLIN
AND NORTHWESTERN PICKAWAY COUNTIES...
At 530 AM EST, a severe thunderstorm capable of producing a tornado
was located near Lake Darby, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Gahanna, Hilliard, Bexley,
Groveport, Ohio State University, Easton, Lake Darby, Whitehall,
Grandview Heights, Obetz, Commercial Point, Urbancrest, Valleyview,
Marble Cliff, Harrisburg, Orient, and Lockbourne.
This includes the following Interstates...
I-70 in Ohio between mile markers 88 and 108.
I-71 in Ohio between mile markers 88 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3975 8290 3976 8325 4002 8321 4007 8291
3994 8286
TIME...MOT...LOC 1030Z 256DEG 48KT 3995 8315
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:25 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 28, 3:25 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 325 AM EST Wed Feb 28 2024 .SYNOPSIS... Low pressure and a strong cold front will move east across the Great Lakes and Ohio Valley today, bringing showers, thunderstorms, and windy conditions. High pressure will build quickly east into the Ohio Valley tonight, resulting in clearing skies, drier air, and much colder temperatures. The high will persist over the region into Thursday with below normal temperatures expected. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Potent cold front trailing Michigan low pressure is approaching the ILN area. It is still likely that severe weather will develop this morning given the strong wind fields and ample instability ahead of the front. Convection is filling in along the front, and tornado watch 27 remains in effect through 6am. Damaging straight line winds, large hail, isolated tornadoes and torrential downpours leading to flooding all remain possible. A few tornado and severe thunderstorm warnings have been issued to our west, and as convection reaches our western counties, we are beginning to issue some warnings in our area as well. Since precip to the west is expanding, categorical pops still seem appropriate for this morning. Some locations may measure over an inch of rainfall, even with this fast moving system. Dry weather will move in this afternoon as subsidence arrives on a west wind behind the cold front. Those synoptic scale winds are likely to gust over 30 knots. Holding off on a wind advisory for now since it appears strongest gusts will stay north of the area. Temperatures are forecast to plummet from the 50s and 60s into the 30s this afternoon as the colder air rushes in. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Skies will be mostly clear tonight and sunny on Thursday thanks to 1035mb high pressure tracking across Kentucky. As winds subside under 20 knots, temperatures will fall a few degrees below normal, with lows in the 20s tonight followed by highs in the 40s on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A weakening shortwave will be moving through the larger flow, opening up as it nears the Ohio Valley region at the start of the extended period. This translates to a surface wave bringing a shot of rain (possibly some wet snow mixed in at onset) to the area during the day on Friday. After this system scoots off to the east, the area dries out for the remainder of the weekend with weak ridging allowing for a warming trend. By Sunday, high temperatures are forecast to be in the upper 60s/ low 70s. The next notable disturbance looks to encroach into the area by the start of the following working week. A closed low off to our west will move northeast of our area, dragging a cold front through the region. However, before that happens, we should get warm sectored briefly and temperatures Monday rise into the 70s. Rounds of rain arrive sometime on Monday prior to the cold front moving through. After this, we'll feel a notable drop in temperatures as cold air is ushered in behind the system. Looking out into the extended, it appears that we'll stay active with chances for precipitation continuing into mid week. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... Aviation is to be affected by strong thunderstorms and winds associated with a potent cold front. Thunderstorms coverage is expected to increase rapidly overnight as the front approaches. Should see +TSRA at all sites by 12z. Ceilings and visibilities will fall to MVFR as the boundary layer moistens. Winds on the synoptic scale will gust over 30 knots at most sites. Wind direction will shift to west with frontal passage. Improvement to VFR is forecast as drier air moves in later in the forecast. OUTLOOK...MVFR conditions are possible again Friday into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...CA AVIATION...Coniglio
Hazardous weather outlook, Feb 27, 4:03 PM EST, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 403 PM EST Tue Feb 27 2024 OHZ026-034-035-042>046-051>056-064-065-074-282115- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking- 403 PM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for central Ohio and west central Ohio. .DAY ONE...Tonight. Showers and thunderstorms will develop mainly later this evening and continue into the overnight. A few severe storms will be possible late this evening through tonight. The main severe threat will be damaging wind and isolated large hail. However, a tornado or two will also be possible. Outside of storms, it will be breezy to windy with wind gusts up to 40 mph possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds may gust up to 40 mph on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-282115- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton- Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 403 PM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Showers and thunderstorms will develop mainly later this evening and continue into the overnight. Some of the storms will likely be severe. The main severe threat will be damaging wind and large hail, though a few tornadoes are possible and a strong tornado cannot be ruled out. In addition, localized flash flooding is possible for any area seeing multiple rounds of storms. Outside of storms, it will be breezy to windy with wind gusts up to 40 mph possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds may gust up to 40 mph on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Special weather statement, Feb 28, 4:30 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 AM EST Wed Feb 28 2024
OHZ060-061-070-071-281015-
Montgomery OH-Warren OH-Butler OH-Preble OH-
430 AM EST Wed Feb 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PREBLE...CENTRAL BUTLER...NORTHWESTERN WARREN AND SOUTHERN MONTGOMERY
COUNTIES THROUGH 515 AM EST...
At 429 AM EST, a strong thunderstorm was located near Oxford, moving
east at 55 mph.
HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Hamilton, Kettering, Middletown, Miamisburg, Lebanon, Springboro,
Monroe, Trenton, Franklin, Carlisle, South Middletown, West
Carrollton, Seven Mile, Williamsdale, Hunter, Darrtown, Germantown,
New Miami, Millville, and Somerville.
This includes I-75 in Ohio between mile markers 28 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until 600 AM EST for southwestern
and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3935 8480 3956 8465 3961 8463 3967 8411
3944 8418
TIME...MOT...LOC 0929Z 257DEG 47KT 3946 8477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Feb 28, 4:58 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
458 AM EST Wed Feb 28 2024
OHZ062-071-072-281045-
Warren OH-Clinton OH-Greene OH-
458 AM EST Wed Feb 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
BUTLER...NORTHERN WARREN...NORTHWESTERN CLINTON...SOUTHERN GREENE AND
SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 545 AM EST...
At 458 AM EST, a strong thunderstorm was located over Hunter, moving
east at 50 mph.
HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Middletown, Xenia, Lebanon, Springboro, Monroe, Franklin, Bellbrook,
Carlisle, Waynesville, Jamestown, Hunter, New Jasper, Harveysburg,
Spring Valley, Corwin, Port William, Paintersville, State Route 63 at
State Route 741, Lytle, and Mount Holly.
This includes the following Interstates...
I-71 in Ohio between mile markers 40 and 56.
I-75 in Ohio between mile markers 29 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until 600 AM EST for southwestern
and west central Ohio. A Tornado Watch also remains in effect until
1000 AM EST for central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3959 8427 3958 8412 3964 8411 3971 8365
3947 8380 3941 8434 3955 8433 3955 8437
3959 8436
TIME...MOT...LOC 0958Z 259DEG 44KT 3952 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCLocal storm report, Feb 28, 5:05 AM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
505 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM Tstm Wnd Gst 3 NNW Clifton 39.84N 83.84W
02/28/2024 M60 MPH Clark OH AWOS
AWOS station KSGH Springfield-Beckley
Airport.
&&Special weather statement, Feb 28, 5:08 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
508 AM EST Wed Feb 28 2024
OHZ070-071-077-281045-
Hamilton OH-Warren OH-Butler OH-
508 AM EST Wed Feb 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHERN BOONE...HAMILTON...
SOUTHERN BUTLER...NORTHWESTERN CLERMONT AND SOUTHWESTERN WARREN
COUNTIES THROUGH 545 AM EST...
At 508 AM EST, a strong thunderstorm was located over Taylor Creek,
moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Mason, Lebanon, Norwood, Forest
Park, Sharonville, Monroe, Blue Ash, Loveland, Springdale, Reading,
Montgomery, Harrison, North College Hill, Madeira, Wyoming, Cheviot,
and Mount Healthy.
This includes the following Interstates...
I-71 in Ohio between mile markers 8 and 32.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Ohio between mile markers 5 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3935 8482 3945 8416 3926 8409 3927 8426
3922 8432 3921 8431 3921 8428 3918 8429
3917 8435 3914 8473 3915 8475 3913 8482
TIME...MOT...LOC 1008Z 257DEG 44KT 3925 8469
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KCLocal storm report, Feb 28, 5:15 AM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
515 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM Tstm Wnd Gst 2 SSE Choctaw Lake 39.93N 83.46W
02/28/2024 M69 MPH Madison OH AWOS
KUFY AWOS.
&&Local storm report, Feb 28, 5:16 AM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
516 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Hail 1 WNW Springfield 39.93N 83.83W
02/28/2024 M2.00 inch Clark OH Public
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:18 AM EST | Special Weather Statement | ILN | Franklin | 27 min |
| Feb 28, 12:37 AM EST | Special Weather Statement | ILN | Licking | 23 min |
| Feb 28, 1:15 AM EST | Special Weather Statement | ILN | Hardin | 15 min |
| Feb 28, 3:39 AM EST | Tornado Warning | ILN | Preble | 22 min |
| Feb 28, 3:45 AM EST | Special Weather Statement | ILN | Darke | 30 min |
| Feb 28, 3:58 AM EST | Special Weather Statement | ILN | Montgomery, Preble | 32 min |
| Feb 28, 4:10 AM EST | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 32 min |
| Feb 28, 4:13 AM EST | Special Weather Statement | ILN | Champaign, Miami | 32 min |
| Feb 28, 4:30 AM EST | Special Weather Statement | ILN | Butler | 45 min |
| Feb 28, 4:32 AM EST | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami | 30 min |
| Feb 28, 4:33 AM EST | Tornado Warning | ILN | Clark, Greene, Miami, Montgomery | 27 min |
| Feb 28, 4:54 AM EST | Tornado Warning | ILN | Clark, Greene, Madison | 36 min |
| Feb 28, 4:58 AM EST | Special Weather Statement | ILN | Greene | 47 min |
| Feb 28, 5:08 AM EST | Special Weather Statement | ILN | Hamilton, Warren | 37 min |
| Feb 28, 5:23 AM EST | Special Weather Statement | ILN | Delaware | 37 min |
| Feb 28, 5:26 AM EST | Special Weather Statement | ILN | Clinton, Fayette, Warren | 49 min |
| Feb 28, 5:43 AM EST | Tornado Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 32 min |
| Feb 28, 5:53 AM EST | Tornado Warning | ILN | Licking | 30 min |
| Feb 28, 5:58 AM EST | Special Weather Statement | ILN | Fairfield, Pickaway | 47 min |
| Feb 28, 6:07 AM EST | Special Weather Statement | ILN | Scioto | 38 min |
| Feb 28, 6:11 AM EST | Special Weather Statement | ILN | Ross | 34 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.